Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 9, 2011, 10:53 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 10:53 AM EDT (14:53 UTC)
- Expired
- May 10, 2011, 4:24 PM EDT
- In force
- 30 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
990 WHUS73 KGRR 091453 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1053 AM EDT MON MAY 9 2011 LMZ844>849-092300- /O.NEW.KGRR.SC.Y.0040.110509T1453Z-110511T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1053 AM EDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT TUESDAY. * WINDS: SOUTHEAST AT UP TO 30 KNOTS. * WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
179 WHUS73 KGRR 092009 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 PM EDT MON MAY 9 2011 LMZ844>849-100415- /O.CON.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 409 PM EDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT TUESDAY... * WINDS: SOUTHEAST AT UP TO 30 KNOTS. * WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE HTTP://WWW.WEATHER.GOV/GRR
976 WHUS73 KGRR 100148 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 948 PM EDT MON MAY 9 2011 LMZ844>849-101000- /O.CON.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 948 PM EDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT TUESDAY... * WINDS: SOUTHEAST AT UP TO 30 KNOTS. * WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
839 WHUS73 KGRR 100748 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 AM EDT TUE MAY 10 2011 LMZ844>849-101600- /O.CON.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 348 AM EDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS: SOUTHEAST 20 TO 25 KNOTS. * WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
329 WHUS73 KGRR 102024 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 424 PM EDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... LMZ844>849-102130- /O.CAN.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 424 PM EDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES WILL REMAIN LESS THAN 3 FEET OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 9, 7:28 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 9, 7:28 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 728 AM EDT MON MAY 9 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(410 AM EDT MON MAY 9 2011) HIGH PRESSURE CENTERED EAST OF HUDSON BAY CANADA AND EXTENDING SOUTH ACROSS THE EASTERN GREAT LAKES REGION WILL PROVIDE DRY WEATHER THROUGH THIS AFTERNOON. A WARM FRONT OFF TO OUR SOUTH WILL TRIGGER THE DEVELOPMENT OF A FEW SHOWERS AND STORMS LATE TONIGHT. A FEW MORE SHOWERS AND STORMS ARE POSSIBLE TUESDAY AND WEDNESDAY... BUT THE VAST MAJORITY OF THE TIME DRY AND MILD CONDITIONS WILL PREVAIL THROUGH MIDWEEK. && .SHORT TERM...(410 AM EDT MON MAY 9 2011) (TODAY THROUGH WEDNESDAY AFTERNOON) DRY AND SEASONABLY MILD WX WILL CONTINUE THRU THIS AFTN WITH PARTLY CLOUDY SKIES AND MAX TEMPS REACHING THE UPPER 60S TO LOWER 70S IN SPITE OF STRENGTHENING ESE WINDS AND A FAIR AMOUNT OF MID TO UPPER LEVEL CLOUD COVER. MAINTAINED CHC POPS FOR TONIGHT FOR SOME SHOWERS AND A FEW THUNDERSTORMS (MAINLY AFTER MIDNIGHT) AS ELEVATED INSTABILITY STARTS TO RAMP UP FROM SW TO NE OVERNIGHT WELL TO THE NORTH OF THE SFC WARM FRONT. THE SHOWER/STORM THREAT WILL DECREASE TUESDAY THROUGH TUESDAY NIGHT DUE TO HIGH AMPLITUDE UPPER RIDGING/SUBSIDENCE BENEATH THAT RIDGE. HOWEVER VERY LOW CHC POPS STILL SEEM WARRANTED TO THE NE OF THE WARM FRONT. A SMALL CHC FOR SCATTERED SHOWERS AND STORMS WILL ALSO COME WEDNESDAY DUE MAINLY TO POTENTIAL FOR GREATER INSTABILITY AS MAX TEMPS REACH THE MID TO UPPER 70S AND DEW POINTS RISE THROUGH THE 50S. RAISED POPS SLIGHTLY FOR WEDNESDAY TO ACCOUNT FOR THIS. && .LONG TERM...(410 AM EDT MON MAY 9 2011) (WEDNESDAY NIGHT THROUGH SUNDAY) MODEL AGREEMENT IS SLIGHTLY BETTER ON HANDLING THE DETAILS OF A BLOCKY PATTERN AND SFC LOW EJECTING OUT OF THE WESTERN TROUGH BY MID TO LATE WEEK. GIVEN THAT THE GUIDANCE IS STILL PAINTING THE SAME GENERAL PICTURE FOR THE PAST SEVERAL DAYS...MADE NO CHANGES TO THE GOING FORECAST. SEVERE WEATHER POTENTIAL IS THERE FOR THURSDAY AND PERHAPS FRIDAY AS WELL...AS LOWER MICHIGAN IS IN THE WARM SECTOR BEFORE A COLD OR OCCLUDED FRONT MOVES THROUGH. MAX TEMPS ARE TRICKY THURSDAY AND FRIDAY DUE TO UNCERTAIN EXTENT OF CLOUDS AND PRECIP. THE WEEKEND SHOULD BE COOLER AS HEIGHTS AND THICKNESSES FALL OFF WITH THE APPROACHING UPPER LOW AND CLOUDS AND SHOWERS PREVAIL. && .AVIATION...(728 AM EDT MON MAY 9 2011) VFR CONDITIONS INTO TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE AFTER 06Z FROM MKG TO AZO AND POSSIBLY TO GRR. THEY WILL BE MOVING SOUTHEAST OUT OF WISCONSIN AND WEAKENING ACROSS SOUTHWEST LOWER MICHIGAN. SOME ISOLATED MVFR/IFR IS POSSIBLE WITH THESE STORMS WITH THE HIGHEST CHANCE FOR THIS NEAR MKG. SOUTHEAST WINDS WILL GUST OVER 20 KNOTS AT TIMES TODAY AND TONIGHT. && .MARINE...(410 AM EDT MON MAY 9 2011) OFFSHORE FLOW THROUGH TUESDAY WILL KEEP WAVE HEIGHTS AT A MINIMUM. HOWEVER WIND SPEEDS MAY APPROACH SMALL CRAFT CRITERIA OF 22 KTS LATE TODAY INTO TUESDAY. NOT CONFIDENT ENOUGH IN WIND SPEEDS REACHING 22 KTS LATE TODAY/TONIGHT TO WARRANT AN SCA AT THIS TIME. && .HYDROLOGY...(410 AM EDT MON MAY 9 2011) FOUR RIVER FLOOD ADVISORIES ARE STILL IN EFFECT BUT RIVER LEVELS CONTINUE TO SLOWLY FALL DUE TO THE LACK OF SIGNIFICANT RAINFALL IN EARLY MAY. THE QPF TONIGHT SHOULD NOT BE SIGNIFICANT ENOUGH TO IMPACT RIVER LEVELS SUBSTANTIALLY. && .FIRE WEATHER...(410 AM EDT MON MAY 9 2011) THERE IS AN ELEVATED FIRE DANGER THIS AFTERNOON AND EARLY EVENING SINCE ESE SFC WINDS WILL RAMP UP BY THEN AND THE AIRMASS REMAINS QUITE DRY. HOWEVER A CONSENSUS OF SHORT RANGE NUMERICAL GUIDANCE SUGGESTS MAX TEMPS WILL REACH THE UPPER 60S TO LOWER 70S TODAY AND FALL A FEW DEGREES SHORT OF 75 DEGREES DUE TO THE EASTERLY FLOW AND A FAIR AMOUNT OF MID TO HIGH LEVEL CLOUD COVER. IF CLEARING BECOMES MORE EXTENSIVE TODAY... THE WRN HALF OF THE CWFA MAY APPROACH RED FLAG CRITERIA DUE TO EASTERLY FLOW DOWNSLOPE EFFECTS. FIRE WX HEADLINES WERE DECIDED AGAINST AFTER COLLABORATION/COORDINATION WITH APX/IWX AND SINCE MAX TEMPS SHOULD FALL SHORT OF 75 DEGREES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: OSTUNO AVIATION: OSTUNO MARINE: LAURENS HYDROLOGY: LAURENS FIRE WX: LAURENS
Hazardous weather outlook, May 9, 5:38 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 538 AM EDT MON MAY 9 2011 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-100945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 538 AM EDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOW HUMIDITY AND GUSTY WINDS WILL LEAD TO AN ELEVATED FIRE DANGER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL ARRIVE AFTER MIDNIGHT BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MUCH OF THE WEEK WITH SOME STRONG TO POSSIBLY SEVERE STORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:14 PM EDT | Special Weather Statement | GRR | Kent, Newaygo, Ottawa | 61 min |
| May 9, 6:33 PM EDT | Special Weather Statement | GRR | Kalamazoo | 57 min |
| May 9, 7:04 PM EDT | Special Weather Statement | GRR | Kent | 41 min |
| May 9, 7:16 PM EDT | Special Weather Statement | GRR | Allegan | 59 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.